Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jan 11, 2000, 10:26 AM EST for Loudoun County, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2000, 10:26 AM EST (15:26 UTC)
- Expired
- Jan 11, 2000, 11:15 AM EST
- In force
- 49 min
- Issued by
- NWS Baltimore/Washington
- Area
- Whole counties
County Loudoun County, VA
The radar
The Sterling radar (KLWX), 18 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS51 KLWX 111524 SVRWBC MDC027-031-VAC107-111615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 1026 AM EST TUE JAN 11 2000 THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN CENTRAL MARYLAND HOWARD COUNTY IN CENTRAL MARYLAND LOUDOUN COUNTY IN NORTHERN VIRGINIA * UNTIL 1115 AM EST. * AT 1020 AM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH DAMAGING WINDS EXTENDING FROM WESTERN HOWARD COUNTY INTO MONTGOMERY AND LOUDOUN COUNTY...MOVING EAST 40 MPH. * THE DAMAGING WINDS WILL AFFECT... LOUDOUN COUNTY MONTGOMERY COUNTY HOWARD COUNTY THESE SHOWERS HAVE PRODUCED STRONG WINDS OF 60 TO 70 MPH. SEEK SAFETY INDOORS AWAY FROM WINDOWS. TREES AND POWERLINES COULD BE DOWNED BY THE STRONG WINDS. STAY TUNED TO TV...RADIO AND NOAA WEATHER RADIO FOR UPDATES AND WARNINGS. .END/ DMW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 2:30 AM EST, 7 hours 56 minutes earlier.
Area forecast discussion, Jan 11, 2:30 AM EST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON 230 AM EST TUE JAN 11 2000 00Z GUIDNC CONTINUES TO FCST HI INDEX ZONAL FLOW TO BE IN CONTROL OF WEATHER FEATURES ACRS THE LOWER 48 DURING THE NEXT COUPLE OF DAYS. SOME AMPLIFICATION OF THE FLOW PTTN IS FCST BY THE AVN OVR THE NE QUAD INCLUDING THE MID-ATLC REGION DURING THU INTO FRI. THIS WILL ALLOW FOR DRY CONDITIONS AND ABOVE NORMAL TEMPS THRU THU FOLLOWED BY COOLING TO AROUND NORMAL LEVELS FOR FRI AND SAT. MEANWHILE WK CDFNT WILL SCOOT ACRS THE CWA ELY TDA DRIVEN BY FAIRLY VIGOROUS H5 S/W. XPCT STRONG WESTERLY FLOW AT ALL LVLS WITH WEAK CAA AND SOME MIXING DOWN OF THE WND FIELD UNDER PS SKIES AND EXCELLENT NVA IN WAKE OF S/W. FWC WNDS LESS THAN THE ERLR 20 TO 30 MPH FCST WHILE THE AVN SFC WND FIELD SUGGESTS ERLR FCST ON TARGET SO NO CHANGE THERE. TEMPS WILL RISE INTO THE LOWER AND MID 50S ON THE WESTERLY FLOW FOR SAME REASONS ABV. CLEAR TNGT UNDER WEAK HI. HOWEVER WED WILL BE PS AND COOLER THAN TDA BUT STILL ABV NORMAL AS HI CLDS STREAK OUT TO THE E FROM THE NEXT SYSTEM IN THE WESTERLIES NOW MOVING INTO THE NW STATES. THIS OPEN WAVE LOW WILL BE OVR IL IN 48 HRS GUIDNC TIME AND SCOOT BY OVR CNTRL PA DURING THU WITH TRAILING CDFNT ON THE CST BY MIDDAY. LTL IF ANY PCP XPCTD FROM THIS FAST MOVING SYSTEM. STRONG CAA BEHIND THIS SYSTEM AS FCST BY THE AVN WILL KNOCK TEMPS BACK TO NORMAL LVLS FRI AND SAT BUT NOT BEFORE ANOTHER RELATIVE MILD JANUARY DAY ON THU. THATS IT FOR NOW...LATER. .LWX...SCA MD PORTION OF THE CHES BAY AND THE TIDAL POTOMAC. PAP
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.